MAUDE Adverse Event Report: STAAR SURGICAL COMPANY .; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY .; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens, -07.00/+1.5/100 (sphere/cylinder/axis), into the patients right eye (od) on (b)(6) 2022.The lens had excessive vaulting and remained implanted.Cause of the event was unknown.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Patient weight: unk.Patient ethnicity: unk.Patient race: unk.Explant date: unk.Work order search: no similar complaint was reported for units within the same lot.Claim #: (b)(4).
 
Additional Manufacturer Narrative
B5: the lens was removed and replaced on (b)(6) 2022.The lens was replaced with a shorter lens and the problem was resolved.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -07.00/+1.5/100 (sphere/cylinder/axis) into the patients right eye (od) on (b)(6) 2022.On (b)(6) 2022 the lens was explanted due to excessive vault.On the same day separate surgery the lens was replaced with the same model/shorter length lens and the problem was resolved.The status of the eye was reported as "the lens was replaced successfully november (b)(6) 2022" and "vault after one day of surgery 262 micras".The reporter indicated the cause of the event is unknown and the device failed to perform as intended.Reportedly "sizing outlier/ unusual anatomy".Claim# (b)(4).

Brand Name
.
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15761749
Report Number2023826-2022-03989
Device Sequence Number8221079
Product Code QCB
UDI-Device Identifier00840311311408
UDI-Public00840311311408
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/15/2022
01/03/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/15/2022
01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1581816; FOAM TIP PLUNGER MODEL FTP - LOT # 1577201; INJECTOR MODEL MSI-PF - LOT # 1572651
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale